EconPapers    
Economics at your fingertips  
 

Modeling Stochastic Dominance as Infinite-Dimensional Constraint Systems via the Strassen Theorem

William B. Haskell () and Alejandro Toriello ()
Additional contact information
William B. Haskell: National University of Singapore
Alejandro Toriello: Georgia Institute of Technology

Journal of Optimization Theory and Applications, 2018, vol. 178, issue 3, No 3, 726-742

Abstract: Abstract We use the Strassen theorem to solve stochastic optimization problems with stochastic dominance constraints. First, we show that a dominance-constrained problem on general probability spaces can be expressed as an infinite-dimensional optimization problem with a convenient representation of the dominance constraints provided by the Strassen theorem. This result generalizes earlier work which was limited to finite probability spaces. Second, we derive optimality conditions and a duality theory to gain insight into this optimization problem. Finally, we present a computational scheme for constructing finite approximations along with a convergence rate analysis on the approximation quality.

Keywords: Stochastic dominance; Convex optimization; Strassen theorem; 90C15; 90C25 (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1007/s10957-018-1339-9 Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:joptap:v:178:y:2018:i:3:d:10.1007_s10957-018-1339-9

Ordering information: This journal article can be ordered from
http://www.springer. ... cs/journal/10957/PS2

Access Statistics for this article

Journal of Optimization Theory and Applications is currently edited by Franco Giannessi and David G. Hull

More articles in Journal of Optimization Theory and Applications from Springer
Bibliographic data for series maintained by Sonal Shukla ().

 
Page updated 2019-11-06
Handle: RePEc:spr:joptap:v:178:y:2018:i:3:d:10.1007_s10957-018-1339-9